Clonazepam Experience : Does anyone have... - Dystonia Society

Dystonia Society
487 members185 posts

Clonazepam Experience

Rkai
Rkai

Does anyone have experience of taking this drug? On visiting the neurologist for more d’y sport injections, it was suggested I might consider taking it for muscle relaxant. I would be glad of any thoughts from others who might have positive/negative reactions. Thank you very much

14 Replies
oldestnewest

Hi

I was prescribed it many years ago, I'm afraid my experience wasn't good. Lots of bad side effects, but many people find it helpful so I guess it really depends on each individual.

I would recommend you make sure you discuss all the pros/cons with your DR thoroughly tho.

peonies18
peonies18 in reply to ItsmeAC

Hi It was suggested to me that I take clonazepam prior to Botox injection to relax muscles so less painful. I do have some but try hard not to take on a regular basis due to possibility of dependency.

Rkai
Rkai in reply to peonies18

Thank you for your message. May I ask when you have taken it did it relax muscles?

peonies18
peonies18 in reply to Rkai

Hi Rkai, on the odd occasion I do take it it can stop my spasms long enough so I am able to sleep. Having said that I have found that the effectiveness is less over time or maybe it’s the effect of dystonia increasing. Hope that helps , I take 2.5 mg.

Rkai
Rkai in reply to peonies18

Thank you very much for your message....gives me something to think about....

12ilike34
12ilike34 in reply to ItsmeAC

Hi AC, yes I asked to try it once and it really helps whenever the spasm spreads to my face. Valium doesn't seem to help much with that which is why I tried Clonazepam. The facial spasms can last days, which is why Clonazepam is useful, as it lasts I believe half a day. I take .25mg and it works. It also works for TMJ pain. It does not work anywhere near as well as Valium for strong spasms elsewhwere in my body (neck/shoulders). I haven't used it in over a month as I'm getting better and have no more facial spasms thankfully. I've heard it's extremely addictive to your body, and after a few days on .25 have to up it to a full .5mg (a whole tab). I do not like the mental side effects, it puts my head in a big fog. Unlike valium which feels more "natural" and not so mental. Clonazepam makes me feel very dull and almost emotionless, but it is worth the side effect when I can't even smile because my face hurts so much. I do not know why it works for facial spasms so well and valium not so much, maybe it's long duration, maybe because the facial spasms are more psychological (as they happen only when the dystonia gets really really bad, unbearbly bad). Give it a shot, good luck. Of course treat all meds in this class, the benzodiazapines, with tremendous respect... because of dependency. I heard it's similar to Xanax which I have not found personally to be the case as I "like" the way Xanax makes me feel and did not find that to be the case with Clonazepam which is why I can take it responsibly. I also take Cyclobenzaprine and Tizanidine. I find Cyclobenzaprine to be a very great drug, but efficacy wears off after a few days and you can't raise the dose (I take 10mg). TIzanidine is also good but makes me very tired and does not last as long as Cyclobenzaprine. I prefer Valium, it's the best in my opinion, but fears of dependancy (why I most certainly am at thise point) makes me take it only when I go dancing and need 100% guarantee that my muscles will be relaxed as the other two non-benzos don't always do the trick. Oh and I found that taking the full tab, .5mg, to knock me out, it put me to sleep for a couple hours, so I took the doc-prescribed dose of .5mg and cut it in half... but like I said if I need to take it for 3+ days I up it to .5mg at that point till the facial spasms disappear. Good luck!

Hi, I was prescribed clonazepam when I was diagnosed around 21/2 years ago. I find it helps my muscles relax, but it makes me very tired. I don't take as much during day. Total is 1-2 mg/ day. It is helpful to me.

Rkai
Rkai in reply to Mscrlc

Thank you for replying... I suppose it depends a lot on when you take it....Neurologist is suggesting just before bed but I already take zopiclone which enables me to sleep. I am a bit scared to take both. Also when energy is low anyway it’s hard to work out when f overall there’s a benefit. All very confusing..

Thanks again for the info.

Peacelovelight
Peacelovelight in reply to Rkai

Hi

Dystonia is a very confusing and complex condition!

I have taken half a tablet of Clonazepan for years. I take it every morning.

I was prescribed a higher dose but could not tolerate it.

I would suggest that you just try it and tweak the dose to what is tolerable. It is worth trying to see if it helps.

I always find heat helps best with pain and spasm. Also learning to 'let go' and adapting a very 'laid back' attitude to life. The only problem, being when you try to

start pushing again, its back with a vengeance! This is one of the most frustrating and debilitating conditions to cope with on a daily basis, especially as no-one understands its implications on your life, unless living with it personally!

We are all very special with what we cope with and all need to help and support each other.

Always here for anyone. Take care. Love and Light to all

Rkai
Rkai in reply to Peacelovelight

Words are not really enough to describe how I felt when I read your response. Without being too dramatic, I came near to tears. I agreed with every single word. A wonderfully comprehensive reply for which I offer genuine thanks.

The ‘learning to let go’ is the hard bit for me physically as my spasms begin when I relax muscles so they are on automatic pilot to tense.

I will certainly take your advice and try half of one. I never know how a new drug will affect the impact of regular tablets of pregabalin and zopiclone.

The ‘help and support each other’ thought I totally agree with. How that is meant to happen I am less sure. Apart from the odd post or response which may have some relevance, it all seems very distant and abstract to me.

Nonetheless I am indebted to you for taking time to respond. It was very relevant and helpful.

Peacelovelight
Peacelovelight in reply to Rkai

I feel how you are feeling......... I understand as I am on the same path alongside you.

Learning to let go.................. I meant with life in general. Just let everything go over your head. Try to lead as stress free life as you can. As at the end of the day nothing really matters.

I am the same with physically trying to relax. Its impossible. Its like your body is having a fight with itself. Its frustrating, debilitating and demoralising. Because it stops you doing so many things that used to be enjoyable. Its difficult to keep picking yourself up and fighting on.

There is little support and understanding of this condition and people are all

affected in different ways. Yes you are right its often only the odd post or response as a means of support. I would like to do something about that as I'm sure more

contact would be so comforting and uplifting.

I'm new to this site and not sure how you private message or obtain email. But

you are welcome to keep in contact.

Take care

Love and Light

Rkai
Rkai in reply to Peacelovelight

Again, agree with every word. When Dystonia Society ran their own forum, you felt you were in touch with an organisation. Now I never know which country people are in, nor where they come from. It all seems very out in the ether somewhere! I too do not know of any way of messaging privately through this service. Anyway thank you for your reply. It is nice to meet someone with the same symptoms/experiences with cervical dystonia.

Hi, great reply. May I ask you what other drugs you tried in the past and with what benefit, if any, and side effects, if any? Thank you

I take it regularly each day - wrks really well first of all but because it’s a benzo you have to keep taking more & I personally don’t want to go down that Rd so am looking at Botox - someone has suggested natural serotonin 5HTP which I’ve thought about taking for some time & a natural form of levodopa -Mucuna pruriens - this however can be potent so you really need to know how much to take but it’s natural !! I’m personally trying to get on top of my daily chronic pain but the problem is with so many pharmaceutical drugs they can induce Dyskinesias & akathisias which can be just as disabling as dystonia !! I’m thinking of maybe seeing a qualified herbalist who knows their stuff & knows whether certain drugs will be affected - it’s getting a happy medium !! Anyhow we are all on here to try & help & to be honest I would rather fight this with natural stuff any day than keep trying all these other harmful drugs !!

You may also like...